MAUDE Adverse Event Report: EXACTECH, INC. ALTEON HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALTEON HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number WEDGE PLASMA S/O SZ 5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Periprosthetic fracture (4902)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: alt xle lnr extcov g4 36 (cat# 01-030-42-0436 / serial# (b)(4)); biolox delta femoral head 36mm od, +3.5mm (cat# 170-36-03 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately twenty-six days post initial right tha, the 69 y/o female patient was brought back for right hip pain.Sales rep was unaware if patient fell or had any type of trauma to the hip.She fractured her lesser troch.The hip was dislocated, the femoral head and stem removed.The fracture was reduced with the use of a cable system.The poly liner was removed with the help of a bone screw.A new g4 alteon 36mm liner was implanted and a long smith and nephew hip stem was cemented in place.There was no breakage of device or surgical delay/prolongation.Patient was last know to be instable condition following the event.Photos and x-ray received, the devices are available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) as reported, approximately twenty-six days post initial right tha, the69 y/o female patient was brought back for right hip pain.Sales rep was unaware if patient fell or had any type of trauma to the hip.She fractured her lesser trochanter.The hip was dislocated, the femoral head and stem removed.The fracture was reduced with the use of a cable system.The poly liner was removed with the help of a bone screw.A new g4 alteon 36mm liner was implanted and a long smith and nephew hip stem was cemented in place.There was no breakage of device or surgical delay/prolongation.Patient was last know to be instable condition following the event.Photos and x-ray received, the devices are available for evaluation.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information regarding fracture.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6) - 01-030-01-0348 - alt cup clstr g3 sz 48 (b)(6) - 01-030-01-0450 - alt cup clstr g4 sz 50 (b)(6) - 01-030-42-0332 - alt xle lnr extcov g3 32 (b)(6) - 170-36-03 - biolox delta femoral head 36mm od, +3.5mm (b)(6) - 180-65-35 - alteon 6.5mm screw, 35mm (b)(6) - 180-65-35 - alteon 6.5mm screw, 35mm (b)(6) - 188-00-05 - wedge plasma s/o sz 5.This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d1, d4 (remove all from initial report-suspect device unknown), d10 (remove data), g4, h4 (remove manufacture date from initial report-unknown), h6: clinical code, component code, type of investigation, investigation conclusion codes.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
As reported, approximately twenty-six days post initial right tha, the female patient was brought back for right hip pain.Sales rep was unaware if patient fell or had any type of trauma to the hip.She fractured her lesser troch.The hip was dislocated, the femoral head and stem removed.The fracture was reduced with the use of a cable system.The poly liner was removed with the help of a bone screw.A new g4 alteon 36mm liner was implanted and a long smith and nephew hip stem was cemented in place.There was no breakage of device or surgical delay/prolongation.Patient was last know to be instable condition following the event.Photos and x-ray received, the devices are available for evaluation.

Brand Name
ALTEON HIP COMPONENTS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16613004
Report Number1038671-2023-00505
Device Sequence Number17705918
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWEDGE PLASMA S/O SZ 5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer07/10/2023
02/05/2026
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date08/09/2023
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALT CUP CLSTR G3 SZ 48; ALT CUP CLSTR G4 SZ 50; ALT XLE LNR EXTCOV G3 32; ALTEON 6.5MM SCREW, 35MM (2); SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale